Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 9, 2016, 4:24 AM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 4:24 AM CST (10:24 UTC)
- Expired
- Jan 10, 2016, 12:00 PM CST
- In force
- 32 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
382 WHUS74 KCRP 091024 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 424 AM CST SAT JAN 9 2016 ...MODERATE TO STRONG OFFSHORE FLOW TODAY AND TONIGHT... .A COLD FRONT HAS MOVED ACROSS THE COASTAL WATERS EARLY THIS MORNING. THE COMBINATION OF BUILDING HIGH PRESSURE IN RESPONSE TO THE FRONT AND VERTICAL MIXING OF STRONG WIND FROM ALOFT WILL RESULT IN STRONG NORTHWEST FLOW OVER THE OFFSHORE COASTAL WATERS TODAY AND TONIGHT. COOLER SEA SURFACE TEMPERATURES OVER THE BAYS AND NEARSHORE COASTAL WATERS WILL RESULT IN SLOWER WIND SPEEDS OVER THOSE AREAS BY LIMITING THE MIXING OF STRONGER WIND FROM ALOFT. GMZ270-275-091830- /O.NEW.KCRP.SC.Y.0002.160109T1024Z-160110T1200Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 424 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS: SUSTAINED NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS: BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ 87
4 follow-up statements
377 WHUS74 KCRP 091746 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1146 AM CST SAT JAN 9 2016 ...STRONG OFFSHORE FLOW OVER THE NEARSHORE AND OFFSHORE WATERS THROUGH TONIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE NEARSHORE AND OFFSHORE WATERS THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS BETWEEN 20 AND 25 KNOTS...WITH OCCASIONAL HIGHER GUSTS...CAN BE EXPECTED. GMZ250-255-100415- /O.EXA.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 1146 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. WINDS: SUSTAINED NORTHWEST WIND 20 TO 25 KNOTS. * WAVES/SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ270-275-100415- /O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1146 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS: SUSTAINED NORTHWEST WIND 20 TO 25 KNOTS. * WAVES/SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
645 WHUS74 KCRP 100239 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 839 PM CST SAT JAN 9 2016 ...STRONG OFFSHORE FLOW OVER THE NEARSHORE AND OFFSHORE WATERS THROUGH TONIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE OVER THE NEARSHORE AND OFFSHORE WATERS THROUGH EARLY SUNDAY MORNING. SUSTAINED WINDS BETWEEN 20 AND 25 KNOTS...WITH OCCASIONAL HIGHER GUSTS...CAN BE EXPECTED. GMZ250-255-270-275-101200- /O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 839 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY FOR THE GULF OF MEXICO BAFFIN BAY TO MATAGORDA SHIP CHANNEL OUT TO 60 NM OFFSHORE. WINDS: SUSTAINED NORTH TO NORTHWEST WIND 20 TO 25 KNOTS. * WAVES/SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GW/TB
116 WHUS74 KCRP 101032 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 432 AM CST SUN JAN 10 2016 ...STRONG OFFSHORE FLOW EARLY THIS MORNING OVER THE COASTAL WATERS... .STRONG NORTHWEST WIND WILL CONTINUE OVER THE COASTAL WATERS EARLY THIS MORNING. AFTERWARD...WIND WILL DECREASE FROM WEST TO EAST. HIGH SEAS WILL PERSIST OVER THE OFFSHORE COASTAL WATERS UNTIL THIS AFTERNOON. GMZ270-275-101800- /O.EXT.KCRP.SC.Y.0002.000000T0000Z-160110T1800Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 432 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. WINDS: SUSTAINED NORTH TO NORTHWEST WIND 20 TO 25 KNOTS. * WAVES/SEAS: 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ250-255-101200- /O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 432 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. WINDS: SUSTAINED NORTH TO NORTHWEST WIND 20 TO 25 KNOTS. * WAVES/SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ 87/83
932 WHUS74 KCRP 101235 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 635 AM CST SUN JAN 10 2016 ...HIGH SEAS WILL PERSIST OVER THE OFFSHORE COASTAL WATERS THIS MORNING... .WIND WILL CONTINUE TO DECREASE FROM WEST TO EAST THIS MORNING. YET...HIGH SEAS WILL PERSIST OVER THE OFFSHORE COASTAL WATERS UNTIL THIS AFTERNOON. GMZ270-275-101800- /O.CON.KCRP.SC.Y.0002.000000T0000Z-160110T1800Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 635 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. WINDS: SUSTAINED NORTH TO NORTHWEST 15 TO 20 KNOTS. * WAVES/SEAS: 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ 87
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 10:40 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Jan 8, 10:40 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 PM CST FRI JAN 8 2016
.DISCUSSION...SEE 06Z AVIATION DISCUSSION.
&&
.AVIATION...WINDS ARE STARTING TO TURN MORE TO THE WEST AS TROUGH
BISECTS SOUTH TEXAS...SO CONDITIONS SHOULD RAPIDLY IMPROVE BEFORE
SUNRISE ALL TERMINAL FORECASTS. WILL BRING WINDS UP AT KLRD BY 08Z
TO GUSTY (BASED ON OBSERVATIONS TO THE NORTHWEST AND APPROACHING
INCREASE IN PRESSURE GRADIENT...THEN DIMINISH THEM IN THE
AFTERNOON. AT THE OTHER TERMINALS...WILL GENERALLY GO WITH CURRENT
OBSERVATION (1/4SM AT KCRP AND A TAD HIGHER ELSEWHERE)...WITH
CONDITIONS RAPIDLY IMPROVING TO VFR BY 10Z ALL AREAS. WILL
INCREASE WINDS FROM 00Z TAFS EARLIER THAN BEFORE OVER THE EASTERN
TERMINALS AS WELL...BASED ON SIMILAR AFOREMENTIONED LOGIC FOR
KLRD. WINDS DECREASE IN THE AFTERNOON...THEN LE 11 KNOTS AFTER
SUNSET.
&&
.PREV DISCUSSION... /ISSUED 846 PM CST FRI JAN 8 2016/
DISCUSSION...PATCHY DENSE FOG HAS DEVELOPED AND MOVED FURTHER
INLAND FROM THE BAYS/NEARSHORE WATERS TO THE COASTAL
PLAINS...COASTAL BEND...AND VICTORIA CROSSROADS. EXPECT FOG TO
BECOME LIGHTER AS WINDS SHIFT AROUND TO THE WEST NORTHWEST LATE
TONIGHT. HAVE ISSUED A DENSE FOG ADVISORY AND MARINE DENSE FOG
ADVISORY THROUGH MIDNIGHT TONIGHT. VISIBILITIES WILL GRADUALLY
IMPROVE AFTER MIDNIGHT...THOUGH LIGHTER FOG WILL LINGER FOR SOME
TIME THROUGH THE EARLY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 50 67 40 56 41 / 10 0 0 0 10
VICTORIA 47 63 36 53 34 / 20 0 0 0 10
LAREDO 46 65 39 58 39 / 10 0 0 0 0
ALICE 48 67 38 56 37 / 10 0 0 0 0
ROCKPORT 51 64 41 54 42 / 20 0 0 0 10
COTULLA 44 64 36 56 36 / 10 0 0 0 0
KINGSVILLE 50 67 39 57 39 / 10 0 0 0 10
NAVY CORPUS 54 65 43 54 45 / 20 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...JIM WELLS...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA.
GM...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Jan 8, 8:33 PM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 833 PM CST FRI JAN 8 2016 TXZ229>234-239>247-100245- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 833 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF THE COASTAL PLAINS...COASTAL BEND...AND VICTORIA CROSSROADS THROUGH MIDNIGHT TONIGHT...WITH VISIBILITIES FREQUENTLY FALLING TO ONE QUARTER MILE OR LESS. ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR THROUGH THE EVENING ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-100245- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 833 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT FOR THE LOCAL AREA BAYS AND NEARSHORE WATERS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO OCCUR OVER THE GULF WATERS IN THE WAKE OF THE FRONT SATURDAY THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LK
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:23 PM CST | Dense Fog Advisory | CRP | Aransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 2 more | 4 hr |
| Jan 8, 8:36 PM CST | Special Marine Warning | CRP | 84 min |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.